Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical analysis of a finite element method to compute the vibration modes of a Reissner-Mindlin laminated plate

Authors: Ricardo G. Durán, Rodolfo Rodríguez and Frank Sanhueza
Journal: Math. Comp. 80 (2011), 1239-1264
MSC (2010): Primary 65N25, 74K10, 65N30
Published electronically: February 7, 2011
MathSciNet review: 2785457
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the finite element approximation of the vibration modes of a laminated plate modeled by the Reissner-Mindlin equations; DL3 elements are used for the bending terms and standard piecewise linear continuous elements for the in-plane displacements. An a priori estimate of the regularity of the solution, independent of the plate thickness, is proved for the corresponding load problem. This allows using the abstract approximation theory for spectral problems to study the convergence of the proposed finite element method. Thus, optimal order error estimates including a double order for the vibration frequencies are obtained under appropriate assumptions. These estimates are independent of the plate thickness, which leads to the conclusion that the method is locking-free. Numerical tests are reported to assess the performance of the method.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65N25, 74K10, 65N30

Retrieve articles in all journals with MSC (2010): 65N25, 74K10, 65N30

Additional Information

Ricardo G. Durán
Affiliation: Departamento de Matemática, Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires, 1428, Buenos Aires, Argentina
ORCID: 0000-0003-1349-3708

Rodolfo Rodríguez
Affiliation: CI$^2$MA, Departamento de Ingeniería Matemática, Universidad de Concepción, Casilla 160-C, Concepción, Chile.

Frank Sanhueza
Affiliation: Escuela de Obras Civiles, Universidad Andres Bello, Autopista 7100, Concepción, Chile.

Keywords: Reissner-Mindlin, laminated plates, spectral problems.
Received by editor(s): August 24, 2009
Received by editor(s) in revised form: June 9, 2010
Published electronically: February 7, 2011
Additional Notes: The first author was partially supported by Universidad de Buenos Aires under grant X070. Member of CONICET (Argentina).
The second author was partially supported by FONDAP and BASAL projects CMM, Universidad de Chile (Chile).
The third author was supported by a CONICYT fellowship (Chile).
All authors were partially supported by ANPCyT through grant PICT RAÍCES 2006, No. 1307 (Argentina).
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.